Dealing With Osteoporosis After Menopause
Going through menopause is a natural process, and sometimes it happens sooner than usual. When the body goes through menopause, it leads to losing a large amount of estrogen, which could lead to a number of health problems developing. Some of the health problems caused by the condition are more severe than others, such as a bone condition known as osteoporosis. The bad part about having osteoporosis is that it puts you at risk for easily injuring your bones, even from a minor fall to the ground. Read the information below to learn more about postmenopausal osteoporosis and getting it treated for protection against bone injuries.
What to Know About Postmenopausal Osteoporosis
Osteoporosis is a condition that can cause you to lose a large amount of bone material but can also result in your body not developing enough bone. When someone has gone through menopause, it makes it more likely for the condition to develop because there isn't a sufficient amount of a hormone called estrogen in the body. Without proper treatment, osteoporosis can lead to a patient becoming permanently disabled from serious bone injuries. If you have osteoporosis, you might also experience a substantial amount of pain that is hard to cope with.
Injections for Treating Postmenopausal Osteoporosis
One of the ways to treat postmenopausal osteoporosis is via injections that contain abaloparatide, which contains a hormone-related peptide that is able to assist with bone strength. Once you have visited a physician and received treatment, you will actually be able to administer the injection on your own. You will then have to give yourself injections on a daily basis, but it can vary depending on your specific situation. You will basically receive a supply of special pens that makes giving yourself single injections an easy task. A physician can show you how to use the pens when you first start at-home treatments.
Side Effects That Might Come with Treatment
As with most treatment methods via injections, there are possible side effects that you should know about in regards to abaloparatide. For example, the injections might cause you to experience nausea and pain in the upper area of your stomach. You might also feel dizzy or experience a few other side effects.
For more information about using abaloparatide injections to treat osteoporosis, reach out to a local physcian. They can advise you about whether this is a good treatment for you.